Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

June 1, 2021Morgan County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jun 1, 2021, 5:41 PM MDT for Morgan County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 5:41 PM MDT (23:41 UTC)
Expired
Jun 1, 2021, 6:15 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO

County Morgan County, CO

The radar

The Denver radar (KFTG), 85 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS85 KBOU 012341
SPSBOU

Special Weather Statement
National Weather Service Denver CO
541 PM MDT Tue Jun 1 2021
 
COZ044-020015-
Morgan County CO-
541 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN COUNTY UNTIL
615 PM MDT...

At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Adena School, or 6 miles south of Fort Morgan,
moving southeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gary, Twelve-Mile Corner and Adena School. 

LAT...LON 4012 10347 4005 10347 4000 10363 4000 10382
      4014 10389 4024 10369
TIME...MOT...LOC 2341Z 320DEG 19KT 4016 10375 

$$

SCHLATTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:33 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 3:33 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
333 PM MDT Tue Jun 1 2021

.SHORT TERM...(This evening through Wednesday)
Issued at 333 PM MDT Tue Jun 1 2021

We're getting some strong pulses on storms east of the Front
Range, but the lack of shear is keeping the storms from remaining
strong for very long. Drier air has made it as far as Cheyenne so
the previous idea of a quick decrease over the northern part of
the area, behind the current storms, still looks good.

We'll see the current convective clouds diminish this evening, but
there is a fair amount of mid and high level cloudiness that will
begin streaming over the area later tonight due to warm advection
at those levels. As a result Wednesday should be a partly to
mostly cloudy day, though these clouds could be starting to move
past by late afternoon. We took a little off of tomorrow's high
temperatures because of the cloud cover. With the drying, warming
aloft, and clouds, we'll be capped over the plains tomorrow though
there's still some threat of an isolated mountain storm drifting
off the foothills late in the day from about Denver southward.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 333 PM MDT Tue Jun 1 2021

Thursday and Friday, there is an upper ridge extending across the
western CONUS with northerly flow over Colorado. In terms of
moisture the GFS has pulled back on the amount of moisture and
subsequent storm coverage on Thursday from previous runs and is now
more in line with the EC solution. However, there will be just
enough moisture on both to bring a slight chance of thunderstorms
for the afternoon period on Thursday, mostly south of I-70 with dry
conditions on the plains. As the upper ridge moves overhead mid and
lower levels will be drier on Friday. Temperatures will finally
break into the 80s by Thursday with upper 80s expected on Friday.

For the weekend, the upper level ridge will weaken with upper level
flow turning more northwesterly. This run of the GFS continues to
show more subtropical moisture than the EC that moves around the
upper low and into Colorado. The ensemble spread is very high with
the GEFS which leads to more confidence in the EC solution that has
been more consistent in time and spread with respect to QPF and
moisture during this period. Still expect to see some afternoon
convection with the moisture that is present so will maintain a
slight chance of storms for Saturday over the higher terrain while
keeping the lower elevations dry. Similar story for Sunday however,
the EC has shown increased moisture over the area with the northward
progression of the closed low. In addition models are suggesting a
possible dryline set-up across the far eastern plains by Sunday
afternoon with the possibility of a higher coverage of storms.
Temperatures for the weekend have consistently been above average
with highs now possibly reaching into the lower 90s for the plains
of northeastern CO.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 333 PM MDT Tue Jun 1 2021

VFR through Wednesday. Scattered showers and thunderstorms will
pass near Denver through about 00z. A wind shift or two with gusts
to around 30 knots is possible, and there may be a brief need for
instrument approaches to KDEN. Only isolated thunderstorms are
expected Wednesday, mainly west and southwest of Denver.

&&

.HYDROLOGY...
Issued at 333 PM MDT Tue Jun 1 2021

Thunderstorms will diminish in the late afternoon hours, so the
risk of flooding in the burn areas is now very low.

The threat of flash flooding is low for Wednesday through
Saturday. There is an increased chance of showers and storms over
the higher terrain for Sunday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gimmestad
LONG TERM...Bowen
AVIATION...Gimmestad
HYDROLOGY...Gimmestad/Bowen
Hazardous weather outlook, Jun 1, 10:57 AM MDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1057 AM MDT Tue Jun 1 2021

COZ030>051-021700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1057 AM MDT Tue Jun 1 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

There will be a chance of showers and thunderstorms this afternoon
and early evening, mainly over and near the mountains. A few of
the strongest storms could produce brief heavy rain, small hail
and wind gusts to 40 mph. If a stronger storm goes over a new burn
area there would be a threat of flooding, but the chance of this
is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Drier and warmer conditions will return to the region Wednesday
through Friday. There is a slight chance of afternoon thunderstorms
over the high terrain during the afternoon hours but the lower
elevations are expected to stay dry.

The weekend will bring above average highs with temperatures close
to 90 degrees by Saturday with a slight chance of afternoon
showers and storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Gimmestad/Bowen

In the hours before

Special weather statement, Jun 1, 1:45 PM MDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Tue Jun 1 2021

COZ042-043-012030-
Central and South Weld County CO-Northeast Weld County CO-
145 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD COUNTY UNTIL 230 PM
MDT...

At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Purcell, or 22 miles northeast of Greeley, moving
southeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Kersey, Galeton, Gill, Briggsdale and Barnesville.

LAT...LON 4049 10414 4043 10415 4022 10454 4052 10465
      4058 10460 4074 10440
TIME...MOT...LOC 1944Z 334DEG 28KT 4066 10447

SCHLATTER
Special weather statement, Jun 1, 2:23 PM MDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Denver CO
223 PM MDT Tue Jun 1 2021

COZ043-044-012115-
Central and South Weld County CO-Morgan County CO-
223 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD AND
NORTHWESTERN MORGAN COUNTIES UNTIL 315 PM MDT...

At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Riverside Reservoir, or 27 miles east of Greeley,
moving southeast at 25 mph.

Penny size hail and wind gusts up to 45 mph will be possible with
this storm.

Locations impacted include...
Wiggins, Jackson Reservoir, Orchard, Riverside Reservoir, Weldona and
Goodrich.

LAT...LON 4039 10380 4013 10412 4040 10432 4053 10414
      4053 10413
TIME...MOT...LOC 2022Z 319DEG 24KT 4047 10423

SCHLATTER
Special weather statement, Jun 1, 3:32 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Denver CO
332 PM MDT Tue Jun 1 2021

COZ044-012200-
Morgan County CO-
332 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 400
PM MDT...

At 331 PM MDT, Doppler radar was tracking a strong thunderstorm near
Log Lane Village, or 4 miles northwest of Fort Morgan, moving
southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Morgan, Brush, Log Lane Village and Adena School.

LAT...LON 4027 10399 4035 10374 4018 10355 4007 10395
TIME...MOT...LOC 2131Z 333DEG 13KT 4030 10386

SCHLATTER
Special weather statement, Jun 1, 4:06 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Denver CO
406 PM MDT Tue Jun 1 2021

COZ044-049-012245-
Washington County CO-Morgan County CO-
406 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND WEST
CENTRAL WASHINGTON COUNTIES UNTIL 445 PM MDT...

At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Adena School, or 9 miles southeast of Fort Morgan,
moving southeast at 15 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Gary, Adena School and Woodrow.

LAT...LON 3998 10335 3988 10369 3992 10371 4000 10370
      4000 10375 4015 10383 4022 10366
TIME...MOT...LOC 2205Z 333DEG 14KT 4014 10369

SCHLATTER
Special weather statement, Jun 1, 5:19 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Denver CO
519 PM MDT Tue Jun 1 2021

COZ044-012345-
Morgan County CO-
519 PM MDT Tue Jun 1 2021

...SPECIAL WEATHER STATEMENT...

At 519 PM MDT, Doppler radar was tracking a strong thunderstorm near
Log Lane Village, or 5 miles northwest of Fort Morgan, moving
southeast at 25 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Fort Morgan, Brush and Log Lane Village.

LAT...LON 4029 10404 4040 10385 4024 10361 4009 10390
TIME...MOT...LOC 2319Z 320DEG 20KT 4029 10389

SCHLATTER
Special weather statement, Jun 1, 5:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
541 PM MDT Tue Jun 1 2021

COZ044-020015-
Morgan County CO-
541 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN COUNTY UNTIL
615 PM MDT...

At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Adena School, or 6 miles south of Fort Morgan,
moving southeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gary, Twelve-Mile Corner and Adena School.

LAT...LON 4012 10347 4005 10347 4000 10363 4000 10382
      4014 10389 4024 10369
TIME...MOT...LOC 2341Z 320DEG 19KT 4016 10375

SCHLATTER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:45 PM MDTSpecial Weather StatementBOUWeld45 min
Jun 1, 2:23 PM MDTSpecial Weather StatementBOUMorgan52 min
Jun 1, 2:51 PM MDTAreal Flood AdvisoryBOULarimer62 min
Jun 1, 3:09 PM MDTSevere Thunderstorm WarningBOUMorgan36 min
Jun 1, 3:32 PM MDTSpecial Weather StatementBOUMorgan28 min
Jun 1, 4:06 PM MDTSpecial Weather StatementBOUMorgan39 min
Jun 1, 5:19 PM MDTSpecial Weather StatementBOUMorgan26 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.